Jump to content

Thanks: Want tapering advice


Thanks

Recommended Posts

Today is my birthday and I feel like the best gift ever is finding this forum. I am tapering off of fifteen years of taking Symbyax and bupropion. My psychiatrist seems to have little knowledge about antidepressant withdrawal. I have been on half my usual dose for two months now and I seem to be getting more severe ups and downs. I am so grateful to find other people willing to share their experiences. It gives me strength. I will be monitoring this forum daily as I already feel better knowing you all are here. Thank you.

Thanks, Moderator, for your response. When I say I have been on Symbyax for the last 15 years, I started at 3/25mg for the first five years, then went to 6/50mg and have been on that for the last ten years. I also started 100mg of Bupropion SR about 7 years ago. About 2 years ago my shrink upped me to 200mg SR Bupropion. With knowing NOTHING about antidepressant withdrawal, I decided to cut my doses to 3/25mg Symbyax and 100mg Bupropion. I did this about 2 months ago, and didn't have any reaction for the first 2 weeks. Then all hell broke loose. Major irritability, anger, restlessness and physical symptoms like head itching (!), sniffing constantly and generalized dread. Now I experience a hair trigger response to stress and still feel a strong level of irritability. The last time I saw my shrink was during that first 2 weeks of withdrawal when I was feeling fine. I won't be able to see him until November and will report my experience to him. Thanks again for your response.

Link to comment
  • manymoretodays changed the title to Thanks: Want tapering advice
  • Moderator

Welcome to SA, Thanks.  Happy belated birthday!  Yes, psychiatrists unfortunately have little knowledge about antidepressant withdrawal and don't even believe extended withdrawal exists.  We're happy to help you with any tapering questions you may have.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please be sure to include your original dosage of symbyax and bupropion and your current dose, as well as when and how fast you tapered to get to your current dose.
 
 
When you say "ups and downs," could you please describe your symptoms?
 
We recommend tapering by no more than 10% of current dose every four weeks.
 
 
If you tapered faster than that, this would likely explain your ups and downs, which we would call withdrawal.  So that you have a better idea of what you're experiencing, here is some information on withdrawal.
 
 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
These explain it really well:

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

Once you've answered my questions and completed your drug signature, we'll be in a better position to help you with your tapering questions.

 

This is your Introduction topic, where you can post your drug signature, ask questions and connect with other members.  We're glad you found your way here.

 
 
 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy